Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 15, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Oct 22, 2022, 2:18 PM CDT for 20 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 23, 2022, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2022, 2:18 PM CDT (19:18 UTC)
- In effect from
- Oct 23, 2022, 10:00 AM CDT
- Expired
- Oct 24, 2022, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Tulsa, OK
All 24 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS74 KTSA 221918 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 218 PM CDT Sat Oct 22 2022 ARZ001-002-010-011-OKZ054>067-070-071-073>075-230900- /O.NEW.KTSA.WI.Y.0015.221023T1500Z-221024T0600Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 218 PM CDT Sat Oct 22 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM CDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 10 AM Sunday to 1 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
148 WWUS74 KTSA 230831 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 331 AM CDT Sun Oct 23 2022 OKZ068-069-072-076-231645- /O.EXA.KTSA.WI.Y.0015.221023T1500Z-221024T0600Z/ Cherokee-Adair-Sequoyah-Le Flore- Including the cities of Tahlequah, Stilwell, Sallisaw, and Poteau 331 AM CDT Sun Oct 23 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Cherokee, Adair, Sequoyah and Le Flore Counties. * WHEN...From 10 AM Sunday to 1 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ054>067-070-071-073>075-231645- /O.CON.KTSA.WI.Y.0015.221023T1500Z-221024T0600Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 331 AM CDT Sun Oct 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 10 AM Sunday to 1 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
938 WWUS74 KTSA 231922 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 222 PM CDT Sun Oct 23 2022 ARZ001-002-010-011-OKZ054>076-240600- /O.CON.KTSA.WI.Y.0015.000000T0000Z-221024T0600Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 222 PM CDT Sun Oct 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 10 AM Sunday to 1 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Oct 22, 12:28 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 22, 12:28 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1228 PM CDT Sat Oct 22 2022 ...New AVIATION... .SHORT TERM... (The rest of today) Issued at 1118 AM CDT Sat Oct 22 2022 Main concern this afternoon continues to be fire weather. Near record high temperatures, strong southerly wind, low humidity, and drought-stricken vegetation will result in critical fire spread potential. Very strong pressure gradient across the area already resulting in 35 to 40 mph gusts, which will continue into this evening. Conditions are marginal for a Wind Advisory. Dewpoints in the 50s across much of the area will keep minimum RHs this afternoon from 30-35 percent, except western Pawnee and Osage Counties which are expected to dip below 25 percent. Red Flag Warning continues for that area, but very high fire danger continues for the entire region. Made slight adjustments to temperature, dewpoint, sky, and wind gust grids through this afternoon based on latest trends and guidance. && .LONG TERM... (Tonight through Friday) Issued at 306 AM CDT Sat Oct 22 2022 Warm moist sector will continue to expand across the area tonight and Sunday ahead of approaching trough with strong and gusty south winds persisting and likely increasing Sunday with gusts exceeding 40 mph more common. Substantial enough rise in dew points anticipated to reduce the fire weather threat at least, but much above normal temperatures will continue. By Sunday night, rain will begin to expand in areas to our west as approaching trough interacts with airmass characterized by precip water values well above 90th percentile, with an assist from Hurricane Rosalyn. Precip will continue to expand across eastern OK and eventually into western AR during the day Monday along the advancing frontal boundary. Instability will remain limited but at least isolated embedded thunder seems likely, with some locally enhanced amounts resulting. At this time a general 1-2" rainfall looks plausible for much of the area through Monday night. More uncertain is the rain chance into Tuesday as the main upper system moves across the southern plains, but at least a chance of additional rain continues. Behind this system, cooler weather prevails with another system possibly moving into the area by late in the week. Considerable spread in the guidance and rain chances will remain conservative for the time being. && .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Sat Oct 22 2022 VFR conditions expected at all sites through 12z, then some signal for an increase in low clouds that will likely bring MVFR CIGs to MLC/FSM for much of Sunday morning. Southerly wind gusting to 30-35kt most sites into this evening, with LLWS developing overnight. Gustiness increases again Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 84 67 70 / 0 0 30 90 FSM 65 86 68 76 / 0 0 10 80 MLC 66 84 67 73 / 0 0 20 100 BVO 68 84 65 71 / 0 10 30 90 FYV 62 82 64 71 / 10 0 10 80 BYV 65 80 66 73 / 10 0 10 70 MKO 67 83 65 71 / 10 0 20 90 MIO 67 82 66 71 / 0 0 20 90 F10 66 84 66 72 / 10 0 20 90 HHW 65 84 67 74 / 10 0 10 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Red Flag Warning until 7 PM CDT this evening for OKZ054-059. AR...None. && SHORT TERM...69 LONG TERM....14 AVIATION...69
Hazardous weather outlook, Oct 22, 12:47 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1247 PM CDT Sat Oct 22 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1247 PM CDT Sat Oct 22 2022 ...VERY HIGH FIRE WEATHER DANGER IN OSAGE AND PAWNEE COUNTIES TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahloma and Western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Near record high temperatures, south wind gusting to 30 to 40 mph, low humidity, and drought-stricken vegetation will combine to produce rapid fire spread potential this afternoon into this evening. The most dangerous conditions will be across western Osage and Pawnee Counties, where the relative humidity is expected to fall below 25 percent this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY and TUESDAY...Thunderstorm Potential...High Wind Potential... Heavy Rain Potential. WEDNESDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty southerly wind continues on Sunday with gusts to around 40 mph expected across much of the area. Continued moisture return will lead to higher humidities than those experienced on previous days, which will reduce the fire spread potential some. A frontal boundary will bring chances of storms beginning late Sunday night across eastern Oklahoma, spreading across the remainder of the area Monday and Monday night. Locally heavy rainfall will be possible. weather.gov/tulsa contains additional information. 69
Nearby
Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.